Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 2, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jan 8, 2016, 7:15 PM CST for De Soto Parish, Louisiana. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 8, 2016, 7:15 PM CST (01:15 UTC)
- Expired
- Jan 8, 2016, 8:00 PM CST
- In force
- 45 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
County De Soto Parish, LA
The radar
The Shreveport radar (KSHV), 43 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 8, 7:35 PM CST | HAIL 1 | 3 Nnw Grand Cane, LA | METEOROLOGIST FROM 26TH OPERATIONAL WEATHER SQUADRON REPORTED QUARTER SIZE HAIL ON HWY 171. |
| Jan 8, 7:35 PM CST | HAIL 1.25 | 3 Nnw Grand Cane, LA | METEOROLOGIST FROM 26TH OPERATIONAL WEATHER SQUADRON REPORTED HALF DOLLAR SIZE HAIL ON HWY 171. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 1.3 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 418 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 793 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.9
The text
As transmitted.
422
WUUS54 KSHV 090115
SVRSHV
LAC031-090200-
/O.NEW.KSHV.SV.W.0002.160109T0115Z-160109T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
715 PM CST FRI JAN 8 2016
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN DE SOTO PARISH IN NORTHWESTERN LOUISIANA...
* UNTIL 800 PM CST
* AT 715 PM CST...A SEVERE THUNDERSTORM WAS LOCATED BETWEEN
LOGANSPORT AND STANLEY...OR 12 MILES WEST OF MANSFIELD...MOVING
NORTHEAST AT 30 MPH.
HAZARD...HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
MANSFIELD...STONEWALL...LOGANSPORT...SOUTH MANSFIELD...KEACHI...GRAND
CANE...LONGSTREET...STANLEY...GLOSTER...REEDS STORE...KEAT CHIE...
FRIERSON...KINGSTON AND KICKAPOO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3190 9393 3191 9392 3191 9394 3199 9403
3215 9400 3223 9389 3230 9382 3232 9373
3227 9362 3205 9368 3190 9390
TIME...MOT...LOC 0114Z 206DEG 23KT 3199 9392
HAIL...1.25IN
WIND...<50MPH
$$
151 follow-up statement
968
WWUS54 KSHV 090146
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
746 PM CST FRI JAN 8 2016
LAC031-090200-
/O.CON.KSHV.SV.W.0002.000000T0000Z-160109T0200Z/
DE SOTO LA-
746 PM CST FRI JAN 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CST
FOR WESTERN DE SOTO PARISH...
AT 746 PM CST...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
STONEWALL...OR 9 MILES NORTHWEST OF MANSFIELD...MOVING NORTHEAST AT
30 MPH. QUARTER SIZE HAIL WAS REPORTED 3 MILES NORTHWEST OF GRAND
CANE AROUND 735 PM. ANOTHER STRONG THUNDERSTORM WAS INDICATED OVER
NORTHEAST SHELBY COUNTY ABOUT 7 MILES NORTHEAST OF CENTER...AND WILL
MOVE INTO SOUTHWEST DESOTO PARISH IN THE NEXT FEW MINUTES. THIS
STORM MAY ALSO BECOME SEVERE...AND PRODUCE LARGE HAIL.
HAZARD...GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS...AND VEHICLES.
LOCATIONS IMPACTED INCLUDE...
MANSFIELD...STONEWALL...LOGANSPORT...SOUTH MANSFIELD...KEACHI...GRAND
CANE...LONGSTREET...STANLEY...GLOSTER...REEDS STORE...KEAT CHIE...FRIERSON...
KINGSTON AND KICKAPOO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3190 9393 3191 9392 3191 9394 3199 9403
3215 9400 3223 9389 3230 9382 3232 9373
3227 9362 3205 9368 3190 9390
TIME...MOT...LOC 0142Z 215DEG 26KT 3216 9377
HAIL...1.75IN
WIND...<50MPH
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 8, 6:26 PM CST, 49 minutes earlier.
Area forecast discussion, Jan 8, 6:26 PM CST, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 626 PM CST FRI JAN 8 2016 .AVIATION... DESPITE A LOW LVL INVERSION WHICH HAS TRAPPED IFR CIGS AND LOW VSBYS ACROSS SOUTHERN PORTIONS OF THE AREA...MAINLY AT KLFK AND KMLU...STEEP ELEVATED INSTABILITY ABOVE THE INVERSION IS ALLOWING FOR SCATTERED TSTMS TO DEVELOP. THESE CONDITIONS...ALONG WITH DRIER AIR IN MID LVLS AND LOW FRZG LVLS...IS ENHANCING HAIL DEVELOPMENT IN THESE STORMS. CONVECTION MAY REMAIN MORE ISOLD ACROSS NW PORTIONS OF AREA...INCLUDING KTYR...KGGG...AND KTXK. CONVECTION MOVG NEWD AT 30 TO 40 KTS. MOSTLY LGT SOUTH WINDS AND WETTING RAINS WILL ALSO ALLOW FOR CONTINUED LOW CIGS AND REDUCED VSBYS AT REMAINING TERMINAL SITES OVERNIGHT. A STG COLD FRONT WILL MOVE ACROSS AREA MID TO LATE MORNING ON SATURDAY. WINDS WILL SHIFT TO THE SW-W...BEFORE SHIFTING AGAIN TO THE WNW THRU THE AFTN HOURS. WINDS MAY INCREASE TO 15 TO 25 KTS OVER NE TX PORTION OF THE AREA. LOW POSTFRONTAL STRATOCU MAY HOLD IN PLACES DURG THE DAY...ALTHOUGH SOME SCATTERING OUT OF LOW CIGS IS POSSIBLE./VII/. && .PREV DISCUSSION... /ISSUED 400 PM CST FRI JAN 8 2016/ UPDATE... SEVERE THUNDERSTORM WATCH 1 IN EFFECT UNTIL 11 PM FOR DEEP E TX IN THE LOWER TOLEDO BEND AREA AND NEAR LAKE SAM RAYBURN. WILL UPDATE TEXT AND GRIDDED FORECASTS ACCORDINGLY. /VIII/. PREV DISCUSSION... /ISSUED 238 PM CST FRI JAN 8 2016/ DISCUSSION... MODIFIED ARCTIC CONTINUES TO SPILL SOUTH ACROSS OK THIS FRIDAY AFTERNOON. A SFC LOW NOW IS CENTERED OVER W TX NEAR KLBB WITH A WARM FRONT EXTENDING E ACROSS CENTRAL AND E TX THROUGH SRN AR. A DRY LINE ALSO EXTENDS FROM NEAR THE KDFW METROPLEX THROUGH NEAR KSAT. LATEST VISIBLE SATELLITE IMAGERY SHOWS DEVELOPING CUMULUS CLOUDS ACROSS CENTRAL TX NEAR KAUS AND KTPL. EXPECT CONVECTION TO CONTINUE DEVELOPING INTO TSTMS THROUGHOUT THIS AFTERNOON AND THEN MARCH INTO E TX OVERNIGHT. DURING SATURDAY...THE COLD FRONT MARCHES NW TO SE ACROSS THE ARKLATEX AND NE LA AND ENDS THE RAINFALL AS WELL. A CHILLY SUNDAY AND MONDAY THEN ON TAP BUT NO TEMPERATURE RECORDS EXPECTED...JUST A TYPICAL COLD FEW DAYS DURING THE PEAK OF WINTER IN MID JANUARY. LONG RANGE FORECAST MODELS STILL SHOW SW FLOW REDEVELOPING DURING LATE NEXT WEEK WITH A WET PATTERN TO RETURN. THIS TREND NEEDS TO CONTINUE BE MONITORED AS AREA RIVERS...LAKES..AND BAYOUS REMAIN SWOLLEN. && .PRELIMINARY POINT TEMPS/POPS... SHV 51 55 33 45 / 70 30 10 10 MLU 53 62 35 45 / 70 30 10 10 DEQ 46 50 26 42 / 60 40 10 10 TXK 49 52 29 42 / 60 40 10 10 ELD 49 57 30 44 / 70 50 10 10 TYR 48 50 30 44 / 60 20 10 10 GGG 49 52 30 44 / 60 20 10 10 LFK 50 56 32 48 / 70 20 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. &&
Hazardous weather outlook, Jan 8, 11:17 AM CST, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1117 AM CST FRI JAN 8 2016 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-091200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1117 AM CST FRI JAN 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... STRONG THUNDERSTORMS CAPABLE OF PRODUCING HAIL MAY DEVELOP ACROSS EAST TEXAS DURING LATE THIS AFTERNOON AND THEN BECOME MORE WIDESPREAD DURING THIS FRIDAY EVENING AND INTO EARLY SATURDAY MORNING. A FEW THUNDERSTORMS COULD BECOME SEVERE AND PRODUCE HIGH WINDS AND EVEN A TORNADO OR TWO. A STRONG COLD FRONT WILL THEN BRING AN END TO THE PRECIPITATION DURING SATURDAY WITH A COLDER AIRMASS BRINGING FREEZING OVERNIGHT LOW TEMPERATURES LATE IN THE WEEKEND THROUGH TUESDAY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS MAY BE NEEDED DURING TONIGHT.
In the hours before
Local storm report, Jan 8, 6:31 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
631 PM CST FRI JAN 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM HAIL NACOGDOCHES 31.61N 94.65W
01/08/2016 E1.00 INCH NACOGDOCHES TX BROADCAST MEDIA
BROADCAST MEDIA RECEIVED SEVERAL REPORTS OF HAIL ON THE
SOUTHSIDE OF NACOGDOCHES.
&&
EVENT NUMBER SHV1600004
20Special weather statement, Jan 8, 6:49 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 649 PM CST FRI JAN 8 2016 TXZ152-153-166-090130- SAN AUGUSTINE TX-NACOGDOCHES TX-SHELBY TX- 649 PM CST FRI JAN 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SAN AUGUSTINE... NORTHEASTERN NACOGDOCHES AND CENTRAL SHELBY COUNTIES UNTIL 730 PM CST... AT 649 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER MARTINSVILLE...OR 15 MILES SOUTHWEST OF CENTER...MOVING NORTHEAST AT 30 MPH. DIME TO NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CENTER...TENAHA...MARTINSVILLE...NEUVILLE...SHELBYVILLE...HUXLEY...JERICHO... JAMES AND ARCADIA. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CST FOR EASTERN TEXAS. LAT...LON 3153 9440 3166 9451 3194 9424 3175 9386 TIME...MOT...LOC 0049Z 233DEG 26KT 3165 9439 15
Special weather statement, Jan 8, 6:58 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
658 PM CST FRI JAN 8 2016
TXZ152-165-090145-
ANGELINA TX-NACOGDOCHES TX-
658 PM CST FRI JAN 8 2016
...SPECIAL WEATHER STATEMENT...
AT 658 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
JUST SOUTH OF DIBOLL...MOVING NORTHEAST AT 35 MPH.
HALF TO THREE QUARTER INCH DIAMETER HAIL WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LUFKIN...NACOGDOCHES...DIBOLL...HUDSON...HUNTINGTON...WODEN...BURKE...HOMER
AND REDLAND.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CST FOR
EASTERN TEXAS.
LAT...LON 3111 9472 3111 9475 3113 9480 3113 9482
3115 9485 3118 9485 3121 9487 3123 9486
3125 9488 3159 9469 3152 9441 3110 9470
TIME...MOT...LOC 0057Z 209DEG 36KT 3117 9481
15Special weather statement, Jan 8, 7:09 PM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
709 PM CST FRI JAN 8 2016
LAZ010-TXZ153-090200-
DE SOTO LA-SHELBY TX-
709 PM CST FRI JAN 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DE SOTO PARISH IN
NORTHWESTERN LOUISIANA AND NORTHEASTERN SHELBY COUNTIES UNTIL 800 PM
CST...
AT 708 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
BETWEEN LOGANSPORT AND STANLEY...OR 15 MILES WEST OF
MANSFIELD...MOVING NORTHEAST AT 30 MPH.
DIME TO NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LOGANSPORT...JOAQUIN...KEACHI...GRAND CANE...LONGSTREET...STANLEY...
GLOSTER...REEDS STORE...KEAT CHIE...KINGSTON AND KICKAPOO.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CST FOR
EASTERN TEXAS.
LAT...LON 3191 9406 3198 9403 3198 9402 3199 9403
3218 9401 3219 9395 3223 9389 3217 9365
3188 9390
TIME...MOT...LOC 0108Z 204DEG 23KT 3195 9395
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 7:09 PM CST | Special Weather Statement | SHV | De Soto | 51 min |
| Jan 8, 7:38 PM CST | Special Weather Statement | SHV | De Soto | 52 min |
| Jan 8, 8:00 PM CST | Special Weather Statement | SHV | Red River | 45 min |
| Jan 8, 8:09 PM CST | Special Weather Statement | SHV | Webster | 36 min |
| Jan 8, 8:20 PM CST | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Claiborne, Red River, Webster | 40 min |
| Jan 8, 9:01 PM CST | Special Weather Statement | SHV | Bienville, Lincoln | 44 min |
| Jan 8, 9:05 PM CST | Special Weather Statement | SHV | Union | 40 min |
| Jan 9, 2:17 AM CST | Special Weather Statement | SHV | LaSalle | 28 min |
| Jan 9, 2:29 AM CST | Lake Wind Advisory | SHV | Bossier, Caddo | 16 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.